Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 30, 2022, 12:09 AM CDT for Osage County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2022, 12:09 AM CDT (05:09 UTC)
- Expired
- Apr 30, 2022, 12:28 AM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Osage County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 10:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2417 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 29.4
The text
As transmitted.
428
WFUS54 KTSA 300509
TORTSA
OKC113-300600-
/O.NEW.KTSA.TO.W.0017.220430T0509Z-220430T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
1209 AM CDT Sat Apr 30 2022
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Central Osage County in northeastern Oklahoma...
* Until 100 AM CDT.
* At 1209 AM CDT, a severe thunderstorm capable of producing a
tornado was located 3 miles north of Fairfax, moving east at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Pawhuska... Fairfax...
Burbank... Osage Hills State Park...
Okesa... Pershing...
Nelagoney... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3669 9679 3677 9613 3660 9610 3655 9674
3656 9676 3656 9678
TIME...MOT...LOC 0509Z 262DEG 39KT 3662 9671
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
637
WWUS54 KTSA 300518
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1218 AM CDT Sat Apr 30 2022
OKC113-300600-
/O.CON.KTSA.TO.W.0017.000000T0000Z-220430T0600Z/
Osage OK-
1218 AM CDT Sat Apr 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
OSAGE COUNTY...
At 1218 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Fairfax, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Pawhuska... Osage Hills State Park...
Okesa... Nelagoney...
Pershing... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3670 9667 3677 9613 3660 9610 3657 9667
TIME...MOT...LOC 0518Z 260DEG 36KT 3664 9661
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$366
WWUS54 KTSA 300528
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1228 AM CDT Sat Apr 30 2022
OKC113-300537-
/O.CAN.KTSA.TO.W.0017.000000T0000Z-220430T0600Z/
Osage OK-
1228 AM CDT Sat Apr 30 2022
...THE TORNADO WARNING FOR CENTRAL OSAGE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However hail and gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Oklahoma.
LAT...LON 3670 9667 3677 9613 3660 9610 3657 9667
TIME...MOT...LOC 0527Z 262DEG 39KT 3665 9648
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 29, 8:18 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 29, 8:18 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
818 PM CDT Fri Apr 29 2022
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 746 PM CDT Fri Apr 29 2022
...SEVERE WEATHER REMAINS LIKELY OVERNIGHT...
Cold front, currently surging into far northwest Oklahoma this
evening, will overtake dry line and move into northeast Oklahoma by
late evening. Line of storms are still expected along front with
severe weather likely, especially near the Oklahoma/Kansas line.
Moderate instability, coupled with 50 kt deep layer shear and cold
temperatures aloft (-15 deg C), will support hail at least to the
size of golf balls and damaging winds. Also can not rule out an
isolated tornado or two as 0-1km shear increases into the +40 kt
range in low level jet axis. The severe threat will begin to
decrease as convective line moves south of I-44 with a weakening
trend as atmosphere begins to stabilize. Overall forecast looks on
track but will continue to tweak hourly grids given latest trends.
&&
.LONG TERM...
(Tomorrow through Friday)
Issued at 206 PM CDT Fri Apr 29 2022
Aside from lingering shower/storm potential across far south and
east Saturday morning, the rest of the day will be quiet with
northwest winds and drier air. Dry conditions will prevail
through most of Sunday as well before another stout upper system
promotes a northward moving boundary back across the area Sunday
night into Monday. This scenario should offer more widespread
showers and storms Sunday night with a locally heavy rain threat.
By Monday, depending on eventual location of warm front and degree
of airmass recovery in wake of early precip, severe potential
will return to at least parts of the forecast area.
Consensus remains for Tuesday to be another "down" day before yet
another system approaches mid week, with similar progression of
cold front/warm front. By this time, model consensus regarding the
evolution of the upper levels becomes considerably less, but the
bottom line is potential for more severe weather and heavy
rainfall will continue through the later part of next week.
&&
.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Fri Apr 29 2022
Scattered to broken mid clouds and gusty southerly winds are
forecast to remain common this evening across the CWA ahead of a
cold front forecast to push into northeast Oklahoma late evening.
Also ahead of the front...there remains a low chance of a storm or
two developing along the dryline out west and moving into eastern
Oklahoma. Will continue to keep a mention of this out of the TAF
due to uncertainty of storm coverage. As the front moves into and
through the CWA tonight and Saturday morning...scattered showers
and thunderstorms are forecast along/near the front. The greater
potential for storms is forecast across northeast Oklahoma. Will
continue tempo groups for all TAF sites for greater timing of
thunderstorms. Within the storms MVFR conditions will be possible.
A period of IFR/MVFR conditions also look to develop out ahead of
the front in southeast Oklahoma and northwest Arkansas late
tonight into Saturday morning. These low clouds should lift back
to VFR by mid to late morning Saturday behind the front. By the
afternoon hours...few to scattered mid clouds and some passing
high clouds are forecast for the CWA. Winds behind the front
Saturday are forecast to be breezy out of the west.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 77 50 79 / 80 0 0 0
FSM 64 79 53 82 / 50 50 0 0
MLC 64 79 51 81 / 50 30 0 0
BVO 56 76 48 78 / 90 0 0 0
FYV 61 78 49 79 / 60 40 0 0
BYV 63 77 51 77 / 50 30 0 0
MKO 62 76 50 79 / 70 20 0 0
MIO 60 74 48 75 / 90 10 0 0
F10 61 77 50 79 / 70 10 0 0
HHW 67 81 54 82 / 20 40 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CDT this evening for OKZ054>057-059>062-
064>067.
AR...None.
&&
SHORT TERM...12
LONG TERM....14
AVIATION...20Hazardous weather outlook, Apr 29, 9:24 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
924 PM CDT Fri Apr 29 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
924 PM CDT Fri Apr 29 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
...SEVERE WEATHER LIKELY LATE THIS EVENING ACROSS FAR NE OK...
.DAY ONE...Remainder of this evening through Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 10 pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...North of I-40.
ONSET...After 10 pm.
AREA AT GREATEST RISK...Northeast Oklahoma, north of I-44.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma and Far Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A line of strong to severe thunderstorms will move into portions of
northeast Oklahoma by late evening along a southward moving cold
front. A few of these storms will likely be severe, especially near
the Oklahoma, Kansas border with hail to the size of golf balls,
damaging winds and a limited tornado threat. The severe threat will
begin to decrease during the overnight hours as the line of storms
moves south of I-44 and slowly weakens.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
A chance of storms may continue on Saturday across far southeast
Oklahoma and west central Arkansas, with drier and cooler conditions
overspreading the region late Saturday through Sunday.
A highly unsettled weather pattern is forecast next week. Conditions
will likely support several episodes of severe weather and heavy
rainfall. The current forecast suggests Monday and late Wednesday
into Thursday as the favored time frames for the most widespread
severe weather coverage. However details will change with updated
forecasts. Remain weather aware next week.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:30 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 60 min |
| Apr 29, 11:55 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 16 min |
| Apr 30, 12:22 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Washington | 38 min |
| Apr 30, 12:54 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 36 min |
| Apr 30, 12:57 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 63 min |
| Apr 30, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 46 min |
| Apr 30, 1:09 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 30, 1:27 AM CDT | Special Weather Statement | TSA | Nowata | 63 min |
| Apr 30, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 60 min |
| Apr 30, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 57 min |
| Apr 30, 1:36 AM CDT | Special Weather Statement | TSA | Tulsa | 54 min |
| Apr 30, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 45 min |
| Apr 30, 2:28 AM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 32 min |
| Apr 30, 3:02 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Muskogee | 43 min |
| Apr 30, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 44 min |
| Apr 30, 3:54 AM CDT | Special Weather Statement | TSA | Pittsburg | 36 min |
| Apr 30, 4:30 AM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Apr 30, 4:53 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 67 min |
| Apr 30, 5:51 AM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| Apr 30, 5:59 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 21 min |
| Apr 30, 6:23 AM CDT | Special Weather Statement | TSA | Latimer | 52 min |
| Apr 30, 7:21 AM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Apr 30, 8:02 AM CDT | Special Weather Statement | TSA | LeFlore | 43 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.